MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-1-HX-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): an axium prime coil and an echelon-10 micro catheter were returned for analysis within a shipping box; within a sealed biohazard pouch and within a protective tray.The axium prime coil was returned without introducer sheath.Visual inspection/damage location details: (pli-10) the axium prime coil pushwire was found to be broken and separated at load indicator.The implant coil was found to be already detached and not returned.The shield coil was found to be stretched.No other anomalies were observed.(pli-20) the total length of the echelon-10 micro catheter was measured to be 155.9cm.The useable length of the echelon-10 micro catheter was measured to be 147.8cm which is within specification.Upon visual inspection, no issues were found with the echelon-10 micro catheter hub, body or distal tip.The echelon-10 micro catheter distal tip was noted to be pre-shaped.No other anomalies were observed.Testing/analysis (including sem reports): (pli-10) the echelon-10 micro catheter was flushed, and water exited from the distal tip only.(pli-20) the axium prime coil could not be used for resistance testing with the returned echelon-10 micro catheter due to the axium¿s damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed as the axium prime coil could not be used for resistance testing with the returned micro catheter due to their damaged condition.Possible contributing factors to ¿coil resistance/stuck in catheter¿ include failure to hydrate the axium implant coil prior to use, and lack of continuous flush during delivery.Based on the device analysis and reported information, the customer¿s report of ¿catheter leak¿ could not be confirmed as no leak was found with the echelon-10 micro catheter.The echelon-10 micro catheter has a labeled id (inner diameter) of 0.017" with two separate marker bands.Per axium prime coil instructions for use (ifu): ¿axium prime coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿-0.017¿ with two marker bands.Therefore, the echelon-10 micro catheter was found to be compatible for use with the axium prime coil.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline encountered resistance in the catheter.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for an unruptured middle cerebral artery aneurysm (intracranial aneurysm) with a saccular morphology.Aneurysm dimensions: max diameter 4 mm and neck diameter 3 mm.The patient¿s blood flow was normal and vessel tortuosity was moderate.The access vessel was the femoral artery (7 mm diameter).The first microcatheter was found to be leaking during hydration, so it was replaced with the second microcatheter.During the process of filling the spring coil, it had great resistance to pushing the spring coil at the tip of the microcatheter.After repeated attempts, it still could not be delivered into the aneurysm.This coil was the last one, so it was removed from the body and the operation was ended.The catheter was flushed as indicated in the ifu.There were no patient symptoms or complications associated with this event.Additional information was received stating that the patient recovered normally after surgery.The second echelon used was an echelon 10, but the lot number was unknown.The cause of the catheter leak/resistance was not determined.The coil came out of the introducer sheath smoothly.A continuous saline flush was administered and maintained as indicated in the ifu.There was no kink/damage to the coil and catheter observed after removal.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22341286
Report Number9617601-2025-00577
Device Sequence Number13010447
Product Code KRD
UDI-Device Identifier00763000313784
UDI-Public00763000313784
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-1-HX-ES
Device Catalogue NumberAPB-1-1-HX-ES
Device Lot Number228875642
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Initial Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale